MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; Cochlear Implant

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; Cochlear Implant
Model Number Mi1210 SYNCHRONY ST
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user's implant was removed due to an unresolvable infection in the implant area.The infection started around 6 years after initial implantation.Reportedly, the device was functional prior to explantation.The user will be re-implanted with a new device once the infection has completely healed.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage which has been present whilst implanted.Mechanical damages found are attributable to the removal surgery.According to the information received from the field the device was explanted due to a chronic infection at the implant site.Review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the reported issue.This is a final report.
 
Event or Problem Description
The user's implant was removed due to an unresolvable infection in the implant area.The infection started around 6 years after initial implantation.

Brand Name
SYNCHRONY
Common Device Name
Cochlear Implant
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
+43-(577)88
MDR Report Key23580097
Report Number9710014-2025-01067
Device Sequence Number9533093
Product Code MCM
UDI-Device Identifier09008737331870
UDI-Public(01)09008737331870
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/04/2021
Device Model NumberMi1210 SYNCHRONY ST
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/16/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer11/10/2025
11/10/2025
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date02/04/2026
07/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale